Lisinopril Diabetes, Blood Pressure Medication, Energy Metabolism, Zoloft, Succumb
This drug will lower your blood pressure, and steal your health and happiness in return. Is it worth it? It's hard to imagine when there are alternatives. ... more »
This drug will lower your blood pressure, and steal your health and happiness in return. Is it worth it? It's hard to imagine when there are alternatives.
From both personal experience as well as reading this website, lisinopril is linked to depression and anxiety. It boils my blood to find doctors adding Zoloft for this, when there are other blood pressure medication that don't have 57 pages of complaints against them.
In my case, I became extemely agitated, having the feeling that something was wrong in my abdomen and getting worse every day. My doctor prescribed Paxil, which calmed me down, but I felt didn't address the root of my (abdominal) dysfunction and I didn't need the extra complications of Paxil added to my situation. I decided instead to quit the lisinopril, though by the time I figured that out, it had already done long term damage.
Lisinopril is also linked to weight gain and energy/metabolism and fat burning problems. Poor fat metabolism is closely linked with diabetes.
It seems to me that after loosing control of fat burning, your glucose control mechanisms will get overloaded and be the next to fail. The next thing you know your doctor will be telling you about concern over diabetes. Mine did, and as another poster noted in a similar occurance, there is no diabetes in my family history. Further, I don't have a sweet tooth, and don't eat any refined starches either.
Lisinopril is linked with lung troubles; the cough is known by most doctors. Of course, lung problems make it even more difficult to burn fat. (In my case, I had the cough for 1 and 1/2 years after I quit lisinopril, which I only took for 3 months for borderline hypertension.)
Basically, if you catch the side effects of this medicine, you will be several steps closer to diabetes.
People who catch the side effects seem to take varying amounts of time to succumb to lisinopril. From reading this website, it can take anywhere from immediately to 2 years before the first side effect is noticed. (In my case it took only 2 months, but my doctors refused to suspect the lisinopril, so I stayed for on it 1 more month while it ate away at my health.)
Some never seem to get the side effects, or they get one but manage to control it for years and years. To them I say, more power to you! (Still, though, be suspicious of lisinopril if you start heading toward diabetes).
Many people continue to take lisinopril even after the first side effect appears. (I did.) I think this is a huge mistake - stop taking any med when it interferes with some major organ & function, like lungs & breathing!!
At the time I was on lisinopril, I didn't know these problems were side effects, however, I now know to suspect any drug that has this number of complaints! Now I'm thinking: Try quitting such a drug as a first alternative instead of adding Zoloft or Paxil, even if it has been working fine for a years.
Over time, I have personally found the following natural remedies helpful for me in combatting the lisinopril-caused damage:
* zinc - for the lungs/cough
* manganese - for digestive function and sexual function
* vit-b complex - for energy
* extra biotin - for lungs & energy
* chromium (not too much though) - for energy
* L-Carnitine (aka vit-T) - for fat metabolism
* L-Glutamine - for digestive repair
* Calcium/Magnesium - for digestive function & for bp
(Note that remedies to help diabetics have many of these ingredients.)
Recently, I also have passed a number of gallstones, and am not sure how they are related to the lisinopril and its side effects and conditions. I suspect they pre-existed my lisinopril usage, however, I first started having the gallstone pains (on my right side) while actually on lisinopril, so it at least aggrevated the problem. I have been using the olive oil natural treatment to flush the stones.
As always, best of luck to all.